Smooth coefficient estimation of a seemingly unrelated regression

Daniel J. Henderson, Subal C. Kumbhakar, Qi Li, Christopher F. Parmeter

Research output: Contribution to journalArticlepeer-review

14 Scopus citations

Abstract

This paper proposes estimation and inference for the semiparametric smooth coefficient seemingly unrelated regression model. We discuss the imposition of cross-equation restrictions which are required by economic theory as well as methods for data driven bandwidth selection. A test of correct functional form for the entire system of equations is also constructed. Asymptotic and finite sample results are given. We illustrate our estimator by applying it to a cost system for US commercial banks. Our results show that most of the banks are operating under increasing returns to scale, but that returns to scale decrease with bank size.

Original languageEnglish (US)
Pages (from-to)148-162
Number of pages15
JournalJournal of Econometrics
Volume189
Issue number1
DOIs
StatePublished - Nov 1 2015

Keywords

  • Bandwidth selection
  • Banking
  • Semiparametric smooth coefficient model
  • System estimation

ASJC Scopus subject areas

  • Economics and Econometrics

Fingerprint Dive into the research topics of 'Smooth coefficient estimation of a seemingly unrelated regression'. Together they form a unique fingerprint.

Cite this